MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.(b)(4).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the introducer kit (ik) sheath would not respond to a pressure drip during arterial case.They tried to re-prime the sheath and it came apart.A different sheath was pulled, and they were able to successfully exchange the sheath and complete the case with the new sheath.There was no patient injury/medical or surgical intervention required.The patient was stable, and the procedure outcome was successful.Additional information was received on (b)(6) 2020.The device was in the patient, however the valve was the portion that broke, so that piece was always outside the body.
 
Additional Manufacturer Narrative
This report is being submitted as follow up, no.1 to update section h3, and to provide the completed investigation results.One 5fr introducer sheath was returned for product evaluation.The plug lock was dislodged from the three-way stopcock body.Visual inspection revealed, that the locking pin was dislodged from the three-way stopcock.The plug lock was viewed under microscope.And damage was seen at the gate.The gate was bent outward.The complaint can be confirmed, for three-way stopcock mechanical separation.Based on the investigation, it is likely the three-way stopcock was turned past 180 degrees causing the locking pin to dislodge, moving the plug lock.The device was in a conforming state when released from terumo control.There is no indication, that any manufacturing issues may have led to this event.Currently no action is recommended, since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11159987
Report Number1118880-2020-00359
Device Sequence Number13677252
Product Code DYB
UDI-Device Identifier00389701009315
UDI-Public00389701009315
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue NumberRSB502
Device Lot NumberYG0313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1